UNE APPROCHE PROBABILISTE DU DIMENSIONNEMENT DES STRUCTURES PAR LE CALCUL A LA RUPTURE.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)22_Publication in policy or professional journal

1 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageFrench
Pages (from-to)305-321
Journal / PublicationJournal de Mecanique Theorique et Appliquee
Volume4
Issue number3
Publication statusPublished - 1985
Externally publishedYes

Abstract

On the basis of the theory of limit analysis, a definition is proposed for the probability of stability of a system with a stochastic design under a deterministic loading process. By dualizing this approach, a consistent definition of the same probability based on consideration of the system's collapse mechanisms is obtained. Methods for evaluating the probability of stability (lower and upper bounds) are given. They can be applied, for example, by Monte-Carlo techniques. Safety domains for a given probability level are defined for the loadings, and their fundamental properties are presented. Simple examples illustrate the concepts introduced, clearly showing the importance of the choice of the law of probability for modeling the material characteristics.